MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PERIMOUNT PLUS MITRAL PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PERIMOUNT PLUS MITRAL PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 6900PTFX
Medical Device Problem Codes Gradient Increase (1270); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endocarditis (1834); Thrombosis/Thrombus (4440)
Date of Event 04/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Through implant patient registry and investigation, it was learned that a 31mm 6900ptfx mitral valve was explanted after an implant duration of 1 year, 4 months due to valve thrombosis causing mitral stenosis.Blood cultures were negative.Patient presented with shortness of breath.The explanted valve was replaced with a 33mm 6900ptfx valve.The patient was stable.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
Added information to d4, h4, h6.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.' thrombosis is a well-recognized complication of prosthetic devices.Device thrombosis is the formation of blood clots forming on the device/graft.These clots could significantly impact the function of the valve resulting in harm.There may be cases of incidental finding by imaging (echocardiography and/or ct scan) of subclinical leaflet thrombosis (halt) where the patient will benefit from a close follow-up and may be treated with oral anticoagulant.The most likely cause is patient factors.
 
Additional Manufacturer Narrative
Based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.
 
Event or Problem Description
Through implant patient registry and medical records, it was learned that a 31mm 6900ptfx mitral valve was explanted after an implant duration of 1 year, 4 months due to prosthetic valve endocarditis.The explanted valve was replaced with a 33mm 6900ptfx valve.The patient tolerated the procedure well and was discharged on pod# 12.Per medical records, the patient presented with shortness of breath.Blood cultures were negative, however, tee revealed mobile vegetations on the bioprosthetic mitral valve leaflets creating burden and resulting in severe mv stenosis.The patient underwent redo mvr utilizing a 33mm 6900ptfx ce perimount plus valve.The patient tolerated the procedure well with no apparent complications.Postoperatively, he transported to intensive care unit intubated, stable condition.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT PLUS MITRAL PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key16882154
Report Number2015691-2023-12811
Device Sequence Number20648452
Product Code DYE
UDI-Device Identifier00690103163612
UDI-Public(01)00690103163612(17)240921
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/21/2024
Device Model Number6900PTFX
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/31/2023
06/21/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/20/2023
07/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age73 YR
Patient SexMale